Aa
A
A
A
Close
Weight Loss & Healthy Lifestyle Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

medication and weight gain

I have tried this healthy lifestyle thing for a while now but still effectively manage to sabotage all my efforts.
My GP said that I am burnt out.  I saw a psychiatrist last week and he said that I was depressed and that my life was ****.  He recommended a middle dose of Mitrazapine for six weeks and for two years if the trial was successful.

I was Googling this med and saw weight gain and a whole host of other unhealthy side-effects mentioned.  Would it make sense to trial it or to ask if another one would be more appropriate?  I have trialled different classes of ad's in the past with limited effect due to side-effects and non-compliance.

I'm pretty anti-meds so I don't want to put myself out there only to get fat.

I respect your opinion a lot and just wanted to know if medication was safe.

I'm pretty shut down and not functioning that well.  I did join an athletics club and was running 20+ km in the weekend but ... almost every second thought was I can't and mentally and physically I couldn't cope.  I'm trying to run now but have kind of flagged my goals of running several half marathons well.

Will medication help me to get active and to get my life back.  I lack insight or judgement around meds.
Could you just say it is like it is and what you think.  I would really appreciate your honest opinion.
2 Responses
921323 tn?1268679412
MEDICAL PROFESSIONAL
It's true that mirtazapine can increase your appetite - but I think that treating depression should be the priority - a healthy body is hard to pursue if you don't feel like you have a healthy mind.  I'm so sorry to hear that this continues to be a long road for you.  But I do think it's great that you are continuing to be proactive and seek new solutions.  Take care.
Avatar universal
Thanks James!  What you say makes sense.  Maybe increased mood and enegry levels will off-set any potential weight gain and being aware of the side-effect can help me better plan for it in case it does occur.
I'm tired of fighting this and I think it was important for me to hear from someone that I like and respect and who tolerates me.
Thank you for putting this into perspective for me.
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.